Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 12:45 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 12:45 PM CDT (17:45 UTC)
- Expired
- Jul 7, 2015, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 39 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS54 KSJT 071745 FFWSJT TXC059-253-417-441-072030- /O.NEW.KSJT.FF.W.0035.150707T1745Z-150707T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1245 PM CDT TUE JUL 7 2015 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... WESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 330 PM CDT * AT 1242 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. ABILENE POLICE DEPARTMENT HAS REPORTED ONLY SLIGHT IMPROVEMENT...ADDITIONAL WATER RESCUES HAVE OCCURRED AND ROAD CLOSURES CONTINUE. WITH ADDITIONAL MODERATE RAINFALL EXPECTED CONDITIONS WILL LIKELY PERSIST. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CLYDE... ABILENE...WYLIE...CAPS...VIEW...TYE...TUSCOLA...POTOSI...HAWLEY... HAMBY...EULA...DYESS AFB...DUDLEY AND BUFFALO GAP. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CLYDE... ABILENE...WYLIE...CAPS...VIEW...TYE...TUSCOLA...POTOSI...HAWLEY... HAMBY...EULA...DYESS AFB...DUDLEY AND BUFFALO GAP. THIS INCLUDES THE LOW WATER CROSSINGS AT... TEXAS AVENUE AT ARNOLD BOULEVARD... INTERSECTIONS ALONG SAMMONS STREET... CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE... BUTTERNUT UNDERPASS... INTERSECTIONS ALONG BUTTONWILLOW PARKWAY... I-20 FRONTAGE ROADS WEST OF CLYDE... INTERSECTIONS ALONG VOGEL STREET... SUNSET BETWEEN SOUTH 1ST AND 2ND... STREETS BEWEEN JACKSON AND TREADAWAY... LAT...LON 3265 9943 3218 9949 3220 9999 3263 9997 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:37 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 7, 12:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT Tue Jul 7 2015 .AVIATION... /18Z TAFS/ Showers and storms will continue to be widespread across the central and northern sections of the area through the period, including both the San Angelo (KSJT) and Abilene (KABI) terminals. Activity will be much more scattered across the southern locations. Where the storms occur, will easily drop down to MVFR if not IFR conditions as heavy rain drops visibilities. Showers and storms should begin to push off to the northeast away from the area on Wednesday morning. && .PREV DISCUSSION... /ISSUED 709 AM CDT TUE JUL 7 2015/ UPDATE... We have increased POPs for this afternoon through early evening based on current radar trends. PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/ SHORT TERM... (Today and Tonight) .Heavy rainfall and localized flash flooding possible through Wednesday afternoon... Forecast challenges remain plentiful through tomorrow. The latest satellite and radar trends show a strong MCS signature developing across the Panhandle, with a general east to southeast propagation. This convective system developed behind a linear MCS that moved across this same region and through Oklahoma yesterday evening. The net effect of all this is the weak cold front that has been discussed the last few days, is moving farther south and east than earlier thought, aided by the previously mentioned convective cold pools. This can also be seen in the latest numerical runs, with virtually all of the latest guidance showing a continued southeastward trend in the frontal timing/position for today and tonight, with the general theme being the front stalling along a Sterling City to Robert Lee to Throckmorton line around midnight. The heaviest rainfall will develop along and immediately behind this front, where a widespread 2 to 4 inches of rainfall is expected through early Wednesday afternoon, with locally higher amounts possible. Additionally, the current SPC mesoanalysis shows the "moist axis" running from Crockett County northward through the western Concho Valley and Big County, where precipitable water values are in the 1.9 to 2.1 inch range! When comparing these values to climatology, the current value of 1.9 inches at Del Rio is amongst the 95th percentile, and 1.7 inches at Midland is near the daily maximum value for today. Given the likelyhood for additional convection developing along outflow boundaries, the trend in the model data, and after coordinating with surrounding offices, a Flash Flood Watch has been issued through 1 PM Wednesday for the northern Concho Valley and Big Country. LONG TERM... (Wednesday through next Monday) Drier and warmer conditions will return to the region for the middle to end of the week. An area of high pressure currently located across the southeastern U.S., will build to the west northwest for Thursday through the weekend. Drier air and rising mid and upper-level heights will end our chance for rainfall, with warming temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 69 89 72 91 / 70 80 40 10 5 San Angelo 88 70 91 72 91 / 70 80 20 5 5 Junction 88 72 90 72 91 / 30 30 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Runnels...Shackelford...Sterling...Taylor...Throckmorton. && 07
Hazardous weather outlook, Jul 7, 4:01 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 401 AM CDT TUE JUL 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 401 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS TODAY AND TONIGHT. THE STORMS WILL BE MORE NUMEROUS NORTH AND WEST OF A LINE FROM SAN ANGELO...TO BAIRD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY THROUGH MID AFTERNOON. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL REMAIN POSSIBLE THROUGH THIS TIME. DRIER WEATHER WILL MOVE INTO THE REGION FOR WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 7:26 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD ABILENE 32.45N 99.73W
07/07/2015 TAYLOR TX LAW ENFORCEMENT
ABILENE PD REPORTS SEVERAL VEHICLE WATER RESCUES ACROSS
THE CITY... WITH WATER ENTERING SOME HOMES. STREETS ARE
BEGINNING TO FLOOD ACROSS TOWN.
&&
EVENT NUMBER SJT1500497
JWLocal storm report, Jul 7, 7:39 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
739 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 3 ESE ABILENE 32.43N 99.68W
07/07/2015 M5.40 INCH TAYLOR TX ASOS
THE ABILENE REGIONAL AIRPORT HAS MEASURED 5.40 INCHES
OF RAINFALL SINCE 3 AM.
&&
EVENT NUMBER SJT1500498
DOLLLocal storm report, Jul 7, 8:22 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY RAIN 3 ESE ABILENE 32.43N 99.68W
07/07/2015 M5.82 INCH TAYLOR TX ASOS
RAINFALL HAS OCCURRED SINCE 3 AM.
&&
EVENT NUMBER SJT1500499
DOLLLocal storm report, Jul 7, 9:10 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD ABILENE 32.45N 99.73W
07/07/2015 TAYLOR TX LAW ENFORCEMENT
34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA.
&&
EVENT NUMBER SJT1500500
JDLocal storm report, Jul 7, 11:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLASH FLOOD COLEMAN 31.83N 99.43W
07/07/2015 COLEMAN TX LAW ENFORCEMENT
THE UNDERPASS ON NACHES STREET FLOODED DUE TO HEAVY
RAINFALL.
&&
EVENT NUMBER SJT1500501
JDLocal storm report, Jul 7, 11:58 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1158 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD BALLINGER 31.74N 99.96W
07/07/2015 RUNNELS TX LAW ENFORCEMENT
FLASH FLOODING WAS ONGOING ACROSS THE BALLINGER AREA
DUE TO HEAVY RAINFALL.
&&
EVENT NUMBER SJT1500502
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 AM CDT | Flash Flood Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more | 12 hr |
| Jul 7, 3:54 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 81 min |
| Jul 7, 4:32 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 118 min |
| Jul 7, 5:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 2 hr |
| Jul 7, 5:52 AM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 113 min |
| Jul 7, 7:19 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 8:11 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Throckmorton | 94 min |
| Jul 7, 8:29 AM CDT | Areal Flood Advisory | SJT | Coleman, Runnels | 2 hr |
| Jul 7, 8:51 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| Jul 7, 9:49 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 10:13 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jul 7, 10:24 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Jul 7, 11:49 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 3 hr |
| Jul 7, 2:31 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 31 hr |
| Jul 7, 2:41 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jul 7, 2:52 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 7, 4:24 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 111 min |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | SJT | Crockett | 108 min |
| Jul 7, 5:54 PM CDT | Areal Flood Advisory | SJT | Shackelford | 111 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.